Alert archive / Georgia / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 129, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Oct 25, 1997, 7:47 PM EDT for Tift County, Georgia. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 25, 1997, 7:47 PM EDT (23:47 UTC)
- Expired
- Oct 25, 1997, 8:35 PM EDT
- In force
- 48 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Tift County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 25, 8:10 PM EDT | Thunderstorm Wind 50 | Tifton, GA | Severe thunderstorm winds downed numerous large tree limbs. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 25, 5:15 PM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.8 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1051 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 513 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 222 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTLH 252344 RRA SVRTLH GAC277-260035- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 747 PM EDT SAT OCT 25 1997 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE FL HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 835 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTH CENTRAL GEORGIA ...TIFT COUNTY AT 746 PM EDT...A SEVERE THUNDERSTORM WAS INDICATED BY TALLAHASSEE DOPPLER RADAR MOVING EAST AT 20 MPH. SOME LOCATIONS IN THE PATH OF THIS STORM ARE... TIFTON BY 803 PM EDT BROOKFIELD BY 821 PM EDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL... DEADLY LIGHTNINGp... AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 25, 3:25 PM EDT, 4 hours 22 minutes earlier.
Area forecast discussion, Oct 25, 3:25 PM EDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 325 PM EDT SAT OCT 25 1997 BUSY AGAIN THIS AFTN AS STRONG STORMS APPROACH THE WESTERN PORTION OF THE CWA. APPEARS CWA WL REMAIN IN WARM SECTOR THRU 48 HRS AS CLD FNT ONLY TO SE AL/WRN FL PANHANDLE BY END OF PERIOD. MODELS SIMILIAR IN UPR LVLS THRU 30 HRS IN TRACKING UPR CLOSED LOW EWD ACROSS TX PANHANDLE AND AR INTO WRN TN BY END OF PERIOD. AVN DEVIATES AND LIFTS LOW NEWD INTO GREAT LAKES REGION. FAVORAL JET INTERACTION LATE SUN SUGS ANOTHER ROUND SUN AFTN. 13
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 3:54 PM EDT | Severe Thunderstorm Warning | TAE | Randolph | 31 min |
| Oct 25, 4:02 PM EDT | Severe Thunderstorm Warning | TAE | Terrell | 33 min |
| Oct 25, 4:30 PM EDT | Severe Thunderstorm Warning | TAE | Lee | 30 min |
| Oct 25, 5:15 PM EDT | Severe Thunderstorm Warning | TAE | Worth | 30 min |
| Oct 25, 5:31 PM EDT | Severe Thunderstorm Warning | TAE | Colquitt, Worth | 44 min |
| Oct 25, 5:42 PM EDT | Severe Thunderstorm Warning | TAE | Turner | 48 min |
| Oct 25, 6:00 PM EDT | Severe Thunderstorm Warning | TAE | Dougherty | 45 min |
| Oct 25, 6:22 PM EDT | Severe Thunderstorm Warning | TAE | Tift | 48 min |
| Oct 25, 6:31 PM EDT | Severe Thunderstorm Warning | TAE | Irwin | 44 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.